MAUDE Adverse Event Report: AESCULAP AG ACTIV L SUP.PLATE SIZE XL 6°/SPIKES; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L SUP.PLATE SIZE XL 6°/SPIKES; IMPLANTS SPINAL MOTION
Model Number SW891K
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results are provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with sw891k - activ l sup.Plate size xl 6°/spikes.The original implantation occurred on b)(6) 2021 at l3/l4 and l4/l5 during a lumbar total disc replacement (tdr).According to the complaint description, a re-operation/removal of the devices due to post-operative events, including anterior and lateral migration.A revision surgery was necessary; a fusion was performed.The surgical site description was noted as "normal".Additional information was not provided.The adverse event is filed under xc reference (b)(4).Involved components: sw888k, sw965.
 
Event or Problem Description
No updates required.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the explants were sent directly to an institute, third party evaluation, we received no devices for analysis or archiving.Because we received only 3 pictures, an investigation was not possible.The investigation by exponent noted no dimensional-deviation of the implants.A further investigation without the explants is not possible.Batch history review: the device quality and manufacturing history records (dhr) have a been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Due to the fact that no lot number was provided for the inlays, a review of the dhrs for the complained device was not possible.Explanation and rationale: the following causes are possible: wrong system configuration selected by the user.Wrong implant size chosen by the user.End plate formed too strong by the user.Design layout unsuitable.Inadequate patient behavior.Conclusion and root cause: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Event or Problem Description
The adverse event is filed under aig reference (b)(4).Involved components: sw888k; sw891k; sw891k; sw965.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.

Brand Name
ACTIV L SUP.PLATE SIZE XL 6°/SPIKES
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key13236507
Report Number2916714-2022-00001
Device Sequence Number11823118
Product Code MJO
UDI-Device Identifier04038653456765
UDI-Public4038653456765
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2022
Report Date (Section F) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model NumberSW891K
Device Catalogue NumberSW891K
Device Lot Number52604384
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/21/2021
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer12/21/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date08/12/2022
09/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SW888K.; SW965.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Date Report Sent to FDA01/12/2022